Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Lake Charles, LA

November 17, 2021

NWS Lake Charles, LA issued this small craft advisory at Nov 17, 2021, 9:39 PM CST. It took effect at Nov 18, 2021, 12:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2021, 9:39 PM CST (03:39 UTC)
In effect from
Nov 18, 2021, 12:00 PM CST
Expired
Nov 19, 2021, 12:00 PM CST
In force
24 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

981 
WHUS74 KLCH 180339
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
939 PM CST Wed Nov 17 2021

GMZ450-452-455-470-472-475-181100-
/O.NEW.KLCH.SC.Y.0040.211118T1800Z-211119T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
939 PM CST Wed Nov 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM CST
FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From noon Thursday to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
6 follow-up statements
338 
WHUS74 KLCH 180944
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
344 AM CST Thu Nov 18 2021

GMZ430-432-181300-
/O.NEW.KLCH.MF.Y.0026.211118T0944Z-211118T1300Z/
Sabine Lake-Calcasieu Lake-
344 AM CST Thu Nov 18 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST THIS MORNING...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...Until 7 AM CST this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ450-452-455-470-472-475-181800-
/O.CON.KLCH.SC.Y.0040.211118T1800Z-211119T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
344 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 5 to 8 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
373 
WHUS74 KLCH 181256
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
656 AM CST Thu Nov 18 2021

GMZ430-181400-
/O.CAN.KLCH.MF.Y.0026.000000T0000Z-211118T1300Z/
Sabine Lake-
656 AM CST Thu Nov 18 2021

...DENSE FOG ADVISORY IS CANCELLED...

Dense fog is expected to dissipate with the passage of a cold
front.

$$

GMZ432-181500-
/O.EXT.KLCH.MF.Y.0026.000000T0000Z-211118T1500Z/
Calcasieu Lake-
656 AM CST Thu Nov 18 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...Calcasieu Lake.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ450-452-455-470-472-475-182100-
/O.CON.KLCH.SC.Y.0040.211118T1800Z-211119T1200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
656 AM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 5 to 8 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
869 
WHUS74 KLCH 182119
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
319 PM CST Thu Nov 18 2021

GMZ450-452-455-470-472-475-191100-
/O.EXT.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
319 PM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

K. Kuyper
157 
WHUS74 KLCH 190352
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
952 PM CST Thu Nov 18 2021

GMZ450-452-455-470-472-475-191200-
/O.CON.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
952 PM CST Thu Nov 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until noon CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

13
355 
WHUS74 KLCH 190945
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
345 AM CST Fri Nov 19 2021

GMZ450-452-455-470-472-475-191800-
/O.CON.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
345 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
394 
WHUS74 KLCH 191826
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1226 PM CST Fri Nov 19 2021

GMZ450-452-455-470-472-475-191930-
/O.EXP.KLCH.SC.Y.0040.000000T0000Z-211119T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1226 PM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have calmed with the arrival of high pressure in the region.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 5:53 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Nov 17, 5:53 PM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
553 PM CST Wed Nov 17 2021

.DISCUSSION...
00Z 18NOV2021 TAFs

&&

.AVIATION...
Southerly winds have lost its strength as the pressure gradient
has lightened up across the area. While we might have VFR
conditions at the moment, this will not last. Between lower CIGs
and fog prompting reduced VIS, many sites can expect IFR and even
LIFR conditions going into tonight and tomorrow morning. A cold
front will work its way into and thru the region during this
cycle, prompting showers and possibly some isolated thunderstorms.
TS was left out of the TAFs for now. Behind the front, winds will
whip around out of the north and remain breezy past the end of
this cycle.
Stigger/87

&&

.PREV DISCUSSION... /issued 411 PM CST Wed Nov 17 2021/

DISCUSSION...
Looking across the region temperatures have climbed into the lower
80s over much of the area. Winds have picked up as the pressure
gradient has tightened ahead of the next front that is expected
through around sunrise or a bit thereafter.

Currently the front is moving through the DFW/FTW Metroplex.
Temperatures are falling about a 20 degree with winds northwest
10 to 15 knots increasing to 15 to 20 knots deeper into the colder
air. The major portion of the storm system will remain well north
of the area. Rainfall rates will be around .10 inches or less.

The front makes the Texas/ Louisiana border around sunrise and
exits into the coastal waters before the noon hour. Winds
becoming northwest and increasing in speed as cold advection
becomes established. Strong and gusty during the day on Thursday.
Afternoon temperatures will struggle to reach the upper 60s to
lower 70s. Skies clearing during the day on Friday.

Marine... Looking at winds and seas increasing during the morning
hours tomorrow. Winds northwest at 15 knots becoming 20 to 25
knots and gusty. Seas building to four to six feet offshore waters
and two to five feet nearshore waters. A Small Craft Advisory is
expected during the day tomorrow.

LONG TERM [Saturday through Thursday (Thanksgiving) morning]...

Saturday will start the period with a beautiful day of seasonal fall
weather with daytime temperatures in the upper 60s to low 70s and
clear skies. At the same time, the next frontal system will be
developing in the midwest and beginning to make its way east,
quickly ushering high pressure out of the area and turning surface
winds back to the south and southeast thru the afternoon. Warm
southerly flow and partly sunny skies will push Sunday temperatures
into the mid to upper 70s. Thankfully this unseasonable warmth won't
last long as the first of two cold fronts swing through late Sunday
into Monday. Rain chances will increase slowly from the northwest
Sunday afternoon, with the cold front and majority of the rain
spreading over the area overnight.

Monday morning could have remnant showers in the area, but these
look to clear out by afternoon with the arrival of cool and dry air.
Elevated northerly flow behind the front will drive much cooler air
into the region, dropping daytime temperatures into the 60s Monday
and Tuesday. High pressure will quickly slide ewrd acrs the US on
Wednesday, turning sfc winds to the south and southeast.

Temperatures will return to seasonal norms Wednesday along with
increasing rain chances Wednesday which will continue into
Thanksgiving Day with the next cold front passage.

11/Calhoun

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  67  38  63 /  20  20   0   0
LCH  60  72  44  65 /  20  20   0   0
LFT  63  74  46  66 /  20  20   0   0
BPT  59  71  44  66 /  20  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Nov 17, 3:32 PM CST, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
332 PM CST Wed Nov 17 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-182145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
332 PM CST Wed Nov 17 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.
Clouds to move into the region overnight as a cold front approaches
from the northwest. Look for scattered showers and maybe an isolated
thunderstorms ahead of the front. The front moves through around
sunrise tomorrow. Winds becoming northwest.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A clear and cool weekend on tap with a gradual warmup late in the
weekend. The next frontal system is expected through during the day
on Monday with a few showers.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-182145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
332 PM CST Wed Nov 17 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.
Clear with moderate southerly winds through the overnight hours. Seas
will remain elevated generally 20 to 60 miles off the coast.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A cold front moves through on Thursday morning with winds becoming
northwest and seas building by the late morning hours. A Small Craft
Advisory maybe be issued to tomorrow morning late. Winds and seas
taper off on Friday into Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:42 AM CSTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Rapides and 2 more5 hr
Nov 18, 3:44 AM CSTMarine Dense Fog AdvisoryLCH5 hr

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.